MAUDE Adverse Event Report: CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR

CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR
Model Number STQ4-SPR-B0
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The loss of therapy/no therapy questionnaire was reviewed for potential causes of the reported issue.Based on this review, not achieving paresthesia on the table, not performing an x-ray immediately after the procedure to confirm placement, and inadequate fixation have been ruled out as potential causes.Additionally, the patient having contraindicating conditions and no attempts to reprogram the transmitter have been ruled out.However, the device was implanted at the occipital nerve which is off-label use.Per the freedom peripheral nerve stimulator system implantation of neurostimulator instructions for use, 05-20200 rev.6 "the freedom pns system is not intended to treat pain in the craniofacial region".The stimulator is used to treat pain.Although the cause of the "pop" sensation is unknown, the device was implanted at the occipital nerve which is off-label use (user error-clinician).Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in loss of therapy/no therapy issues.Loss of therapy/no therapy issue rates remain acceptably low; thus, a capa is not required at this time.Loss of therapy/no therapy issue rates will continue to be tracked and trended.
 
Event or Problem Description
The patient reportedly felt a "pop" sensation and has since experienced pain and loss of therapy.The transmitter settings were changed and although the patient is still in some pain, the pain has reduced.The patient will follow-up with the implanting clinician for next steps and they are awaiting approval from their cardiologist for an explant procedure.

Brand Name
FREEDOM PERIPHERAL NERVE STIMULATOR
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer Contact
tena jimmerson
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key20356195
Report Number3010676138-2024-00199
Device Sequence Number7208868
Product Code GZF
UDI-Device Identifier00818225020495
UDI-Public(01)00818225020495(17)230401
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K171366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/01/2023
Device Model NumberSTQ4-SPR-B0
Device Lot NumberSWO210422
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Initial Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale